What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 12, 1:55 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 12, 1:55 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
255 PM EDT Wed Jul 12 2023
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Rest of Today-Tonight...Convection has fired up from generally
Orlando westward as of around 230pm. Will see coverage continue to
increase, becoming scattered to numerous through the afternoon.
PoPs 40-60% north of a line from Okeechobee County to Melbourne,
with 30-40% along the Treasure Coast. Activity will spread
eastward, encountering the sea breeze, which has pushed to along
or just west of I-95 in the coastal counties. Some enhancement is
possible for stronger storms that interact with this feature.
However, warm temperatures (-5 to -6 at 500mb) aloft will limit
instability. Main threats will be gusty winds to around 45mph,
frequent lightning strikes, and locally heavy rainfall, which
could lead to minor flooding concerns over urban and poor drainage
areas. It's hot once again this afternoon, with highs in the
lower to mid-90s. A Heat Advisory remains in effect for
Okeechobee, Martin, and St Lucie Counties until 6pm. Use caution
when working or spending time outside this afternoon.
Showers and lightning storms will linger through around sunset,
pushing offshore this evening. By around midnight, drier
conditions are expected and will persist over land areas through
the overnight hours. Until then, PoPs around 30% area-wide. Some
lingering showers and storms will be possible over the Atlantic
waters. Warm and muggy overnight, as lows remain in the mid-70s.
Previous Discussion...
Thursday-Friday...Mid-level trough exits farther east across the
western Atlantic, with ridge aloft extended across the southern
United States. This allows the subtropical ridge axis at the
surface to lift back northward across the area, with low level
offshore winds weakening and backing to the south- southwest. East
coast sea breeze will form each afternoon, with more inland
movement expected. PW values remain elevated, around 1.9-2.0
inches, which should support at least scattered shower and
thunderstorm development as the sea breeze moves westward, with an
increase in this activity across the interior later in the day
where boundary collisions will be favored. A weak W/NW steering
flow may still be able to push some of this activity back toward
the coast and just offshore through the evening. Have PoPs around
50% along the immediate coast, increasing to 60% inland each day.
Ahead of shower and storm development in the afternoon, hot and
humid conditions will continue across the area. Highs will range
from the low 90s along the coast to mid 90s inland, with heat index
values up to 105-110F. Heat Advisories may be needed for portions,
if not much, of east central Florida on both Thursday and Friday.
Saturday-Tuesday...Mid-level trough eventually reasserts itself
across the eastern U.S. seaboard, shifting the ridge axis back south
of the Lake Okeechobee region. This will allow for redeveloping
offshore flow that will strengthen into early next week, likely
delaying or preventing east coast sea breeze development once again.
No end in sight to the hot and humid conditions across the area,
with highs continuing in the low to mid 90s and heat index values as
high as 105-110F. Scattered to numerous showers should still develop
through the period each afternoon and evening, with rain chances
continuing around 50-60 percent, leading to some relief to the heat
later in the day. Convection should wind down through the evening,
with warm overnight temperatures persisting in the mid to upper 70s.
&&
.MARINE...
Issued at 216 PM EDT Wed Jul 12 2023
Rest of Today-Tonight...Offshore-moving showers and storms
expected into this evening, with convection then remaining
possible over the Atlantic waters overnight, especially over the
Gulf Stream. The strongest storms will be capable of wind gusts
35-40kts, lightning strikes, and heavy rainfall. SE winds veering
SW overnight, remaining around 5-10kts. Seas 1-2ft.
Thursday-Sunday(previous)...Subtropical ridge axis lifts back
northward toward the region, with low level winds out of the S/SW
becoming SE in the afternoon, as the sea breeze forms and moves
inland at least through Saturday. Ridge axis begins to shift back
southward into late weekend, which may delay or prevent sea breeze
formation into Sunday. Wind speeds remain below 15 knots, with
seas 1-3 feet. Threat of offshore moving storms will still be
possible, but will be a little lower than the past several days,
as offshore steering winds weaken.
&&
.AVIATION...
(18Z TAFS)
Issued at 216 PM EDT Wed Jul 12 2023
VFR outside convection. VCTS initially inland with coverage
increasing south and east through the afternoon. TEMPOs for MVFR
VIS/CIGs from VRB northward as convection increases.
Showers and storms will dissipate from north to south late this
afternoon with some activity lingering beyond sunset at the Treasure
Coast terminals. The east coast seabreeze has developed and has
moved west of the coastal terminals. W winds around 7 kts inland
ahead of the sea breeze.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 91 76 91 / 30 70 20 50
MCO 77 95 77 95 / 30 70 30 60
MLB 77 93 76 92 / 30 60 30 50
VRB 77 94 75 93 / 30 70 30 50
LEE 77 93 76 94 / 30 70 20 60
SFB 77 95 77 94 / 30 70 20 60
ORL 78 95 78 94 / 30 70 30 60
FPR 77 93 76 92 / 30 70 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ058-159-164-259-
264.
AM...None.
&&
FORECAST...Leahy
RADAR....Pendergrast
AVIATION...LawHazardous weather outlook, Jul 12, 9:51 AM EST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1051 AM EDT Wed Jul 12 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1051 AM EDT Wed Jul 12 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms are forecast to develop
this afternoon, primarily beginning across northern areas with
additional development farther south in the late afternoon.
Activity will increase in coverage as the east coast sea breeze
drifts inland and storm-scale boundary collisions occur. Gusty
winds of 40 to 45 mph are possible in the strongest storms, along
with frequent lightning strikes and heavy rainfall.
.FLOOD IMPACT...
Showers and lightning storms this afternoon will be capable of
producing a quick 1 to 2 inches of rainfall, with locally higher
amounts in areas that experience repeated episodes of heavy rain.
This could lead to flooding of some roadways and poorly-drained
or low-lying areas. Never attempt to drive across a water-covered
road.
.EXCESSIVE HEAT IMPACT...
A Heat Advisory is in effect until 6 PM for Okeechobee, St.
Lucie, and Martin counties. In these locations, the combination of
high temperatures in the mid 90s and high humidity will result in
peak heat index values of 105 to 110. Farther north, highs in the
low to mid 90s and high humidity will produce heat index values
of 102 to 107 this afternoon.
If you will be engaged in any outdoor activities, drink plenty of
water, take frequent breaks indoors or in the shade, and protect
yourself from the sun by wearing sunscreen and a hat. NEVER leave
children or pets unattended in a hot vehicle for any length of
time!
.RIP CURRENT IMPACT...
There is a Moderate risk of dangerous rip currents at all central
Florida Atlantic beaches today. Rip currents are strong, narrow
channels of seaward flowing water that form at breaches in the
sand bar. To lessen your risk of being caught in the seaward pull
of a rip current, swim only within sight of a lifeguard, and never
enter the ocean alone.
.MARINE THUNDERSTORM GUST IMPACT...
Stronger lightning storms will be capable of producing wind gusts
of 35 to 40 knots over inland lakes, intracoastal waters, and the
nearshore Atlantic waters, primarily near and north of Sebastian
Inlet. Boaters should monitor developing storms this afternoon.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered daytime and evening lightning storms will continue
through the remainder of the week and into the weekend. The
strongest of storms will produce gusty winds, frequent lightning
strikes, and heavy rainfall. Localized instances of flooding are
possible.
Afternoon temperatures will remain above normal with humidity
remaining high. Peak heat index values will reach 102 to 110
into the weekend, especially late in the week as high pressure
continues to build across the Florida Peninsula. Remember to
protect yourself from the heat and sun.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Schaper/Leahy
In the hours before
Local storm report, Jul 12, 2:08 PM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
308 PM EDT Wed Jul 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Tstm Wnd Gst Kissimmee Airport 28.29N 81.44W
07/12/2023 M39 mph Osceola FL AWOS
Kissimmee AWOS measured a thunderstorm wind gust of
34kts/39mph from the west-northwest.
&&
Event Number MLB2300378
ZTLSpecial weather statement, Jul 12, 2:21 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Wed Jul 12 2023
FLZ041-044-046-122000-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
321 PM EDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of Seminole, east
central Lake and central Volusia Counties through 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange City, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2864 8108 2867 8146 2871 8145 2871 8144
2875 8141 2878 8141 2879 8145 2902 8142
2907 8107
TIME...MOT...LOC 1921Z 269DEG 14KT 2893 8130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenSpecial weather statement, Jul 12, 2:28 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 PM EDT Wed Jul 12 2023
FLZ041-045-046-247-347-447-122015-
Northern Brevard Barrier Islands FL-Orange FL-Seminole FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
328 PM EDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of southeastern
Seminole, northwestern Brevard, east central Orange and southeastern
Volusia Counties through 415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Christmas, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Christmas, Mims, Titusville Airport and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2845 8094 2859 8113 2879 8096 2854 8068
TIME...MOT...LOC 1928Z 237DEG 13KT 2857 8098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenSpecial weather statement, Jul 12, 2:39 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
339 PM EDT Wed Jul 12 2023
FLZ141-247-347-447-122015-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
339 PM EDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of north central
Brevard County through 415 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Scottsmoor, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Haulover Canal, Mims, Scottsmoor and Merritt Island
Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2854 8083 2875 8094 2883 8082 2865 8063
TIME...MOT...LOC 1939Z 322DEG 16KT 2874 8086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenSpecial weather statement, Jul 12, 3:01 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
401 PM EDT Wed Jul 12 2023
FLZ041-046-247-122015-
Seminole FL-Inland Volusia FL-Inland Northern Brevard FL-
401 PM EDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard and southeastern Volusia Counties through 415 PM
EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maytown, or 7 miles northeast of Geneva, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, Maytown, Lake Harney, Farmton and Mullet Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2889 8093 2870 8090 2866 8114 2887 8115
2892 8094
TIME...MOT...LOC 2001Z 263DEG 16KT 2879 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TollefsenSpecial weather statement, Jul 12, 3:08 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
408 PM EDT Wed Jul 12 2023
FLZ041-046-141-247-347-447-647-747-122115-
Southern Brevard Barrier Islands FL-Coastal Volusia FL-
Northern Brevard Barrier Islands FL-Seminole FL-Inland Volusia FL-
Mainland Northern Brevard FL-Mainland Southern Brevard FL-
Inland Northern Brevard FL-
408 PM EDT Wed Jul 12 2023
...Strong thunderstorms will impact portions of eastern Seminole,
northern Brevard and southeastern Volusia Counties through 515 PM
EDT...
At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Osteen to near Mims to near
Sharpes. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Cocoa, Cocoa Beach, Cape Canaveral and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2839 8057 2835 8057 2835 8079 2857 8092
2859 8095 2860 8095 2861 8100 2868 8112
2892 8114 2895 8079 2860 8054 2846 8049
TIME...MOT...LOC 2008Z 261DEG 13KT 2887 8106 2871 8092 2841 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Tollefsen